MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Catalog Number 90495
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during left middle cerebral artery mca m1 heavy load thrombosis case, the operator placed the subject balloon to internal carotid artery ica c1 tail and dilated it but the subject balloon was not expanded obviously.The operator withdrew the catheter out to check and found middle of the subject balloon had liquid leaked.Replaced the subject balloon with another one to finish the procedure.No impact to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual/microscopic inspection, the balloon catheter was seen to be kinked bent in multiple areas.The balloon catheter was seen to be flat/crushed in multiple areas.The balloon catheter was seen to be damaged at the distal part.The balloon catheter tip was seen to be damaged.During functional inspection, there was a leak noted during the attempt to inflate the balloon.The balloon could not be inflated during the test.The as reported events of balloon failed to inflate, and balloon leaked during use were both confirmed.The analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was prepared as per the dfu.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use on the patient.The balloon was successfully inflated/deflated during preparation and no leakage was noted during preparation.The patient's anatomy was described as 'moderately tortuous'.It was reported that the operator 'placing the balloon to internal carotid artery ica c1 tail and dilated it but the balloon was not expanded obviously.The operator withdrew the catheter out to check and found middle of the balloon had liquid leaked.Replaced the balloon'.The balloon catheter was returned for analysis and there were multiple kinks/bends noted along the length of the catheter shaft.Several locations were also crushed and deformed, and the balloon catheter tip was damaged.An attempt was made to inflate the balloon, but this was unsuccessful due to a leak noted in the balloon.It is unclear when this damage to the balloon occurred as the operator was able to successfully inflate the device during preparation.The answers received as part of the good faith efforts gfe process state that the correct device and inflation medium was used to inflate the balloon as per the dfu and the balloon was not inflated over the nominal pressure.Therefore, the as reported events of balloon leaked during use and balloon failed to inflate as well as the as analyzed events of balloon catheter kinked/bent, balloon catheter flat/crushed, balloon catheter damaged, balloon catheter tip damaged , balloon leaked during use and balloon failed to inflate will be assigned handling damage as this complaint appears to be associated with a product that met stryker design and manufacturing specifications.This damage appears to be associated with handling of the product or portion of the product following preparation of the product prior to use.
 
Event or Problem Description

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19735457
Report Number3012931345-2024-00122
Device Sequence Number17894084
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public00815742004953
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Catalogue Number90495
Device Lot Number0000211653
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient RaceAsian